PDA

View Full Version : Compartment Syndrome..Any one got info?



doctormomen
02-26-2010, 06:09 AM
hello guys,
i just ran my 1st cycle: test c and d-bol 2weeks ago..
i felt sever tibial pain in my both feet on walking..
this pain attacked me so long b4 but it was mild , but it increased gradually since i started my first cycle to be severe these days,i just walk for 2 min,and my legs get swollen and i cant make one more move!
i got checked and the dr said it's compartment syndrome and gave me some analgesics.
this link (http://orthoinfo.aaos.org/topic.cfm?topic=a00204) explains this case ...but ..it included anabolic steroids as a possible cause.."maybe due to water retention"
plz if any one faced this problem or has info about it,especially in relation with steroids,i would be grateful

weldingman
02-26-2010, 06:21 AM
doc did you swell around your feet and ankles, like edema?

doctormomen
02-26-2010, 07:18 AM
no not that form of swelling..just swelling along with the muscle "talking the longitudinal shape of the tibialis muscle".on walking it becomes like congested muscle.

Mags
03-01-2010, 09:07 AM
A guy who I train with has had it a few times. He's had to have tissue and muscle removed (from the front/side of his shins). He has been a steroid user for years. However, although steroid use can cause it, it's not the only factor. Far from it. In fact, it can occur naturally.

Causes:

"Because the connective tissue (http://en.wikipedia.org/wiki/Connective_tissue) that defines the compartment does not stretch, a small amount of bleeding into the compartment, or swelling of the muscles within the compartment, can cause the pressure to rise greatly. Common causes of compartment syndrome include tibial (http://en.wikipedia.org/wiki/Tibia) or forearm fractures, ischemic reperfusion (http://en.wikipedia.org/wiki/Reperfusion) following injury, hemorrhage, vascular puncture, intravenous drug injection, casts, prolonged limb compression, crush injuries and burns.[2] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid18186372-1)[3] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid18382196-2) Another possible cause can be the use of creatine monohydrate (http://en.wikipedia.org/wiki/Creatine_monohydrate); a history of creatine use has been linked to this condition.[4] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid12937429-3)[5] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid16619092-4) Compartment syndrome can also occur following surgery in the Lloyd Davis lithotomy position (http://en.wikipedia.org/wiki/Lithotomy_position), where the patient's legs are elevated for prolonged periods. As of February 2001, any surgery that is expected to take longer than six hours to complete must include Compartment Syndrome on its list of post-operative complications. The Lloyd Davis lithotomy position can cause extra pressure on the calves and on the pneumatic pressure Flowtron boots (http://en.wikipedia.org/w/index.php?title=Flowtron_boots&action=edit&redlink=1) worn by the patient.
When compartment syndrome is caused by repetitive use of the muscles, as in a cyclist, it is known as chronic compartment syndrome (CCS).[6] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid18063715-5)[7] (http://en.wikipedia.org/wiki/Compartment_syndrome#cite_note-pmid17992173-6) This is usually not an emergency, but the loss of circulation can cause temporary or permanent damage to nearby nerves and muscles."

Full wiki article:
http://en.wikipedia.org/wiki/Compartment_syndrome